| Model Number |
CAR-170-C |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
11/20/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A report was received on 20 nov 2023 from the home therapy nurse (htn) of a 65 year old male patient with a medical history including diabetes and end stage renal disease, who stated a cartridge blood leak was observed during a home hemodialysis treatment on (b)(6) 2023.Additional information was received on 30 nov 2023 from the htn who stated the patient did not experience any symptoms or require medical intervention.Following the event the patient continues to treat using the nxstage system.
Additional Manufacturer Narrative
The cartridge was discarded and not received for evaluation.Photos were provided which showed the presence of blood outside the extracorporeal circuit.The origin of the leak could not be determined.A device history record (dhr) review was conducted for the reported lot number and revealed the product was released for distribution having met quality and manufacturing specifications and requirements.The instructions for use states "check the system for blood and fluid leaks during treatment, and pay close attention to the blood line and access connections." all treatments must be administered under a physician''s prescription and performed by a trained and qualified person, considered to be competent in the use of this device by the prescribing physician so that alarms and harmful conditions can be responded to promptly.